MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. ENDOAVF ACCESS KIT; CADRIOVASCULAR CATHETER SHEATH INTRODUCER KIT

MERIT MEDICAL SYSTEMS INC. ENDOAVF ACCESS KIT; CADRIOVASCULAR CATHETER SHEATH INTRODUCER KIT
Model Number 10884450412081
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Extravasation (1842); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that significant extravasation of blood flow occurred during use of an ellipsys catheter for patient treatment.It was reported that the needle came out of the perforator vein before puncturing the radial artery.The patient required an open incision to repair the blood flow outside of the vessel and had a surgical brachiobasilic avf successfully created.The patient required observation overnight.Once the patient was stable, the patient was released home.There was no further patient injury reported.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A review of the device history and complaint database could not be performed since the lot number was not provided.

Brand Name
ENDOAVF ACCESS KIT
Common Device Name
CADRIOVASCULAR CATHETER SHEATH INTRODUCER KIT
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
MDR Report Key12397087
Report Number1721504-2021-00063
Device Sequence Number14627376
Product Code OEX
UDI-Device Identifier10884450412081
UDI-Public10884450412081
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10884450412081
Device Catalogue NumberK21-00022
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/26/2021
Supplement Date Received by Manufacturer09/17/2021
Initial Report FDA Received Date08/31/2021
Supplement Report FDA Received Date09/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;